This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
So I went to the doctor 2 weeks ago because lately I've had to get up frequently at night to urinate...more often than I should have to or have ever had to before.
All of the tests came back negative.
Right before I went to the doctor with my problem, I noticed something really strange- my urine was oily looking, like a thick film floating all the way across the top of the toilet water. All the colors of the rainbow swirled in...it looked like an oily puddle that you'd see outside in a parking lot after a rain storm or something.
It doesn't happen every time. It's happened about 6 times in the past 2 weeks. I've been keeping track of the foods I have eaten when this happens, but nothing is consistent. I drink a lot of water but hardly any other type of beverage.
Sometimes when it happens it's just like a very thick plastic-like film on top of the water, and the weird thing is that parts of it look shattered...kind of like a window that has had a baseball thrown at it without the baseball going through, just the circle shaped shatter marks it would make. Sorry that's the only way I know how to describe it! The smell is somewhat foul, somewhat comparable to when I eat asparagus but not quite.
I can always tell when it's going to look like this as I'm urinating because it has a slightly different feeling when it comes out, but no discomfort or pain.
Any help would be great! My doctor was kind of boggled by my description, and it didn't happen when I gave my urine sample so it wasn't much help.
Have you tried looking at the two other posts on this topic? One says that ketones are the most common cause of this oily film, and the other says that it is chyle, a substance secreted by the lymph nodes.
I've been noticing the same thing in my urine for months now and it kind of scares me. The only way I knew how to describe it was exactly as you did, like an oily sheen on water in a parking lot. Like a spectrum of colors on the surface similar to what oil makes on water. I can tell the nurse didn't know what I was talking about. I have Polycystic Kidney Disease and take blood pressure medicine for it so I'm assuming one of those factors is the culprit.
Thanks for posting the question!
I have same problem as most of you have too! Oily and rainbow-colors urine with film on top. .Maybe Jbjindra is right. The polycyst is one of the culprits. Recently I have cysts in my liver ,kidney and intra-abdominal region. Also my bile duct flares. These are the reports from the ultrasound. Not only diabetes can cause ketones, sudden acute illness can make your body release ketones too.
Wife and I were in Philippines at wifes house for 5 weeks. We both had rainbow oily film urine at times. We are healthy and I do not remember this ever occuring in US. Has happened before when going to PH. Suggest cause is eating lots of Mango and chyle is coming out from cleansing? Don't think there are any bad health issues in our cases. Just natural cleansing process. Wife's family does not notice this in their urine. We are on no medications.
i observe oil particles in my urine from 6 months and i have been suffering form itching sensation in vaginal area and lower back pain from 18 months.
went to urologist,gynecologist and nephrologist.all the tests like COMPLETE URINE EXAMINATION,URINE CULTURE,URINE FOR CHYLE AND 24HRS URINE EXAMINATION are normal.. ketones and albumines are not present in urine..
used FEMBIO capsules for 3 months and taking UTI OF tablets from 5 months as per doctor suggestion.problem intensity came down..but couldn't solve the problem completely..
please suggest me a solution and is there any other test to be taken to solve this problem
Like others on this link I have experienced an oily film floating on the top of my urine in the toilet bowl. Has been happening for about 3 months. Female, late 60s with no major health issues, no medications and very little alcohol consumption. I began eating one whole large avocado every day for lunch about three months ago. Perhaps the fat content of this fruit/ vegetable is the problem. I also have localised itching on one thigh and itching often stems from a problem with the liver. I am thinking of fatty liver disease causing the itching and the fatty liver from so much avocado - which I now know is over80 percent fat. So I will stop eating avocado for awhile and see if that stops the oily spots floating on top of urine in the toilet bowl.
Same here times months off and on. May be related to almonds? Or alpha lipoic acid or acetyl l carnitine? I don't know!!! It is frightening. I've had ketones before when eating little bit not starving. Blood sugars are normal. Help!! What now? This is not normal and no one knows the cause.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.